MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW 56MM- FOR IM NAILS-STERILE; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW 56MM- FOR IM NAILS-STERILE; SCREW, FIXATION, BONE
Model Number 458.956S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional pro-duct code: ktt.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot manufacturing location: (b)(4), manufacturing date: 01/06/2011, expiration date: 11/30/2019, part number: 458.956s, 5.0mm ti locking screw 56mm for im nails ¿ sterile, lot number: 6566282 (sterile), lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Packaging label log lppf, lmd/lpf rev g was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn (b)(4) by (b)(6) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component(s) reviewed: part number: 458m956, 5.0mm ti locking screw 56mm for im nails, lot number: 6539955, lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, final inspection, met all inspection acceptance criteria.Packaging label log lppf, lmd/lpf rev a was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Part number: 459.056.999, 5.0mm ti screw blank 56mm locking bolt w/3.5 hex, lot number: 6247451, lot quantity: (b)(4).118 pieces were scrapped in cell at op #10, warn head blank, for barrel and set-up failures.160 pieces were scrapped in cell at op # 50, turn head, for tooling and set-up failures.Work order traveler met all inspection acceptance criteria apart from the 278 pieces noted.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient had right intertrochanteric hip nonunion and underwent a conversion to right total hip arthroplasty with removal of hardware.The screw found without difficulty and the distal locking screw removed.The proximal portion of the hip dislocated, and the proximal portion of the nail was obtained and the unknown plate removed.Original implant date happened last (b)(6) 2018.Patient had a hip fracture approximately eight to ten months ago that was fixed with intramedullary (im) nail.Patient had worsening pain when ambulating as well as difficulty walking, pain was quite severe.Patient underwent physical therapy and had pain medications and still having discomfort.It is unknown if there was surgical delay.There was were complications with the surgical outcome.Patient status is unknown.This complaint involves five (5) devices.This report is for one (1) 5.0mm ti locking screw 56mm- for im nails-sterile.This report is 2 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Patient code 3191 used in initial medwatch to capture additional medical/surgical intervention required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM TI LOCKING SCREW 56MM- FOR IM NAILS-STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8588518
Report Number2939274-2019-57881
Device Sequence Number11214938
Product Code HWC
UDI-Device Identifier10886982231024
UDI-Public(01)10886982231024
Combination Product (Y/N)N
PMA/510(K) Number
K000089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model Number458.956S
Device Catalogue Number458.956S
Device Lot Number6566282
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer06/07/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date06/07/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;